Ask an expert
Question

05 Jul 2005

Medication
I have been informed that my sister is addicted to Accro-dols (I don't know if spelt correctly). Can you please let me know what they are and what the long term use of these would do to ones body.
She has just come out of hospital where they diagnosed that she has empysema. I am very worried about her. My baby sister died (age 47) 1 year ago who was a diabetic and I believe she also was addicted to Accro-dols. They both lived in the same suburb.
Please help.
Answer 351 views
Expert
Pharmacist
pharmacist

01 Jan 0001

Snoopy,

Adco-dol is very similar to Syndol which is a painkiller containing Paracetamol, Codeine, Caffeine and Doxylamine. Unfortunately it is also habit forming in some patients. Taking high doses over prolonged periods of time is DEFINITELY NOT RECOMMENDED as it may possibly cause hepatic and/or renal damage. If the syndol is not helping for the pain that you she is experiencing, then I'd recommend her seeing a doctor for a proper diagnosis and a different treatment. Taking the syndol together with her diagnosed emphysema is also not recommended.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.